MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TIBIAL COMP KIN HINGE KNEE; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, TRUNNION-BEARING

STRYKER ORTHOPAEDICS-MAHWAH TIBIAL COMP KIN HINGE KNEE; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, TRUNNION-BEARING
Catalog Number 64753933
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
This pi is for revision of the patient's left knee.As reported: left knee revision.Rotating component broken & explanted.New components attempted to be implanted however diameters were too large so would fit.Hospital disposed of explants so not available for return.Caused delay of 10 minutes attempting to make new implants fit into patient.No specific trauma caused to patient.Additional information regarding wasted implants: all 3 bushings wasted/not implanted because they too big of a diameter to fit in femoral component already in patient.We did not have the correct bushings due to lack of implant details specific to patient prior to the surgery.The representative was misinformed by the surgeon.So the surgeon attempted to implant the wrong bushings were inadvertently & found out intra-operatively they were incorrect.The surgeon elected to implant rotating component axle, & new bumper.They were able to fit without using bushings.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving an mrh tibial component was reported.The event was confirmed via evaluation of the provided photographs.Method & results: -product evaluation and results: visual inspection: the device was not returned; however, photographs were provided for evaluation.The photographs show a recently explanted tibial baseplate.The device seems to be broken.-clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the device history records indicate that devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to tibial component fracture.The device was not returned; however, photographs were provided for evaluation.The photographs show a recently explanted tibial component.The device seems to have been broken.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TIBIAL COMP KIN HINGE KNEE
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, TRUNNION-BEARING
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18279652
Report Number0002249697-2023-01501
Device Sequence Number6043554
Product Code LGE
UDI-Device Identifier07613327046656
UDI-Public07613327046656
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K811630
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2004
Device Catalogue Number64753933
Device Lot NumberFXOLD
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/14/2023
Supplement Date Received by Manufacturer01/18/2024
Initial Report FDA Received Date12/06/2023
Supplement Report FDA Received Date02/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/01/1999
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age46 YR
Patient SexFemale